Get E-Book on COVID-19

Q. My 6-year-old daughter has fever and diarrhea. Are these signs of COVID-19?

Answered by
Dr. Faisal Abdul Karim Malim
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 22, 2020 and last reviewed on: Sep 28, 2020

Hello doctor,

My daughter is 6 years old, and her weight is 22 kg. She has a fever. Since morning it was 103, and after taking Crocin DSR, it came down to 99 and again went up to 102.5. She has been passing stool almost five times since morning, and now at night, she has diarrhea. We just gave her Crocin. She looks normal since morning just that she is in bed. Is it symptom of COVID-19, typhoid, or dengue? We are worried. What medicine can I give her for diarrhea?

Dr. Faisal Abdul Karim Malim

Child Health Paediatrics
#

Hello,

Welcome to icliniq.com.

As per your description, this may be a symptom of COVID-19. Some patients with COVID-19 get fever with vomiting and loose motions. It would be advisable to do the COVID-19 test for the child if fever does not settle in a day or two. until then, please do the following:

1. Check temperature with a thermometer.

2. Give the child syrup Crocin DS (250 mg/5 ml) 7.5 ml (four to six hourly) if the temperature is 100 F or more. You can give syrup Ibugesic plus 7.5 ml (8 hourly) if temperature is 103 F or more.

3. Give syrup Nutrolin B 5 ml once daily for five days for loose motions.

4. Give ORS (oral rehydration solution) 220 ml with each loose stool to prevent dehydration.

5. Watch for dehydration, lethargy, and refusal to feed.

6. You can give syrup Ondem (Ondansetron) 5 ml sos if there is vomiting.


Was this answer helpful?

 | 

Thank you doctor,

I gave her Meftal P at 9 PM as fever was 103, and it came a little down to 100.8. Now again, after four and a half hours, fever raised to 104 F. I just gave her Meftal P 5 ml now. What should I do to bring down the fever? Is Meftal P safe with COVID-19? I am worried if she may have dengue, and I am giving her Meftal P?

Dr. Faisal Abdul Karim Malim

Child Health Paediatrics
#

Hello,

Welcome back to icliniq.com.

Yes, Meftal P is safe in COVID-19. Do not worry. At such high temperatures, I would recommend syrup Ibugesic plus instead of Meftal P. Also, I would recommend doing CBC (complete blood count), CRP (C-reactive protein), PSMP, dengue NS1, IgG, IgM, x-ray chest, urine routine, and microscopy for the child since the temperature is very high. Decision regarding COVID-19 testing will be based on the fever's progress and based on these tests.


Was this answer helpful?

 | 

Thank you doctor,

We got dengue, CBC, liver function test, kidney function test, dengue and typhoid tests. All are negative. But in liver function test, SGPT and SGOT are 40 and the reference range is less than 35. I am attaching the report. Is anything wrong with her liver? I am so worried.

Dr. Faisal Abdul Karim Malim

Child Health Paediatrics
#

Hello,

Welcome back to icliniq.com.

I have seen the reports (attachment removed to protect patient identity). The CRP (C-reactive protein) levels are quite high (120) (normal reading being 5). I am not worried much about SGPT or SGOT of the liver. They seem to be just fine. Do not worry about them.

Management will change as per the following:

1. Continue the previous medications as going on.

2. Start on syrup Zifi (Cefixime) 5 ml twice a day for five days.

3. Please do COVID-19 test for the child.


Was this answer helpful?

 | 

Thank you doctor,

What is CRP and why it is so high? What does it mean ?

Dr. Faisal Abdul Karim Malim

Child Health Paediatrics
#

Hello,

Welcome back to icliniq.com.

CRP is C-reactive protein. It is an indication of high levels of infection (either bacterial or viral). It is high in your case because of probably high levels of infection. Hence, we have to start an antibiotic. I have started Zifi in your case. And to be sure, we are doing the COVID-19 testing also. If COVID-19 testing turns out positive, we will have to add syrup A to Z 5 ml once daily and tablet Limcee 500 mg half tablet once daily both for 10 days.


Was this answer helpful?

 | 

Thank you doctor,

Once infection goes away, I hope level return back to normal? COVID-19 result will come tomorrow. Also, low lymphocyte in the CBC report means bacterial infection or virus infection.

Dr. Faisal Abdul Karim Malim

Child Health Paediatrics
#

Hi,

Welcome back to icliniq.com.

Yes, absolutely. The CRP levels will come back to normal once the infection goes away. A low lymphocytic count does not mean anything. A high neutrophil count means either early infection or bacterial infection.


Was this answer helpful?

 | 

Related Questions:
Fever in Babies: When to Call the Doctor
I feel weak and lethargic off late. What should I do?
What does high hs-CRP indicate?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Vomiting and Diarrhea

Article Overview: Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other causes. It is not always serious and gets better in a couple of days.  Read Article


Dr. Sneha Kannan
Medical Gastroenterologist

Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other causes. It is not always serious and gets better in a couple of days. Rest and drinking fluids to prevent dehydration are the only treatment that is needed, but it is not always true. ...  Read Article

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

What has to be done for fever and chills in 3 years 6 months old child?

Query: Hello doctor, Fever and chills in a child of age 3 years 6 months. A mild cough is also noticed. What can I do?  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.